Monday, September 15, 2014

Saturday, May 30, 2009 Nathan A Conley, Community Member, asks

Q: Can your skin become itchy as a result of taking percocet and is this a normal side effect?

Answer This
Answers (2)
Cort, Health Guide
5/30/09 10:00pm

Yes, itchiness is a common side effect of Percocet. It appears to occur because Percocet causes histamine release in some people.

 

Itchiness can signify an allergic reaction which can be dangerous. Other symptoms of a dangerous allergic reaction include rash, hives, difficulty breathing, dizziness, swelling of the face or hands, etc. If you have these in conjunction with your itchiness be sure to stop the Percocet and tell your doctor immediately. Most cases of itchiness when using Percocet do not involve a  dangerous allergic reaction. 

 

Since the itchiness is caused by histamine release you can try an anti-histamine and see if that helps. Unfortunately anti-histimines can have  side effects of their own such as drowsiness that can be troublesome but they do work for some people.


http://www.healthcentral.com/chronic-pain/find-drug-25322-25.html

 

 

Reply
kimber1964, Community Member
6/ 1/09 12:56am
I WOULD SAY MAYBE U R ALLERGIC TO THE MEDICINE .. I KNOW IF I TAKE CODIENE IN THE TYLENOL THREES I ITCH SO BAD THAT MY HEAD FEELS LIKE ITS PULSATING AND IT ACTUALLY HURTS BECAUSE I CANT CONTROL THE SCRATHING TILL THAT HAPPENS......... I WOULD TELL THIS TO YOUR DOCTOR AND HE/SHE WILL PRESCRIBE SOMETHING ELSE. MY OPINION ONLY AND OF COURSE I DONT KNOW EVERYTHING...LOL! GOOD LUCK! Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Nathan A Conley, Community Member— Last Modified: 12/06/10, First Published: 05/30/09